If You Are Taking One To Two Vicodin Per Day Pretty Much Every Day Is It Safe To Stop Without Taper?

Question

Asked by akhales

If You Are Taking One To Two Vicodin Per Day Pretty Much Every Day Is It Safe To Stop Without Taper?

I have been taking Vicodin daily for about 2 years. I have daily headaches and frequent joint pain. Would it be safe to stop Vicodin without a taper down? If I don't take anything, the pain is very severe. The vicodin has been allowing me to at least live my life normally some days.

Answer

Hi akhales!

You may have put yourself into a situation here. Taking Vicodin every day can lead to Medication Overuse Headache. You may already be experiencing this and thinking they are just "daily headaches" as you state.

MOH or rebound headache is very painful. I had one coming off of Vicodin for a shoulder injury. I had taken Vicodin regularly for about two weeks and quit it cold turkey. I ended up in MOH.

You state that you get "daily headaches" so I'm assuming these are not migraines? You may want to consult your doctor on what to do to be certain. We can't give medical advice here, we are not doctors.

If you do, however, end up in MOH, your doctor may be able to help you. There may be something else he/she can give you to ease the process for you. As I said, it would be best to consult your physician before attempting anything, since you've been taking the Vicodin for so long.

Good luck!